Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Diarrhea Hiv Patients

Here's a taste of what TheBody.com has to offer on this topic:
Articles
U.S. Food and Drug Administration

Approval of Fulyzaq (Crofelemer) to Relieve Symptoms of Diarrhea in HIV/AIDS Patients Taking Antiretroviral Therapy

On December 31, 2012, FDA approved Fulyzaq (crofelemer) to relieve symptoms of diarrhea in HIV/AIDS patients taking combination antiretroviral therapy. The recommended dose is one 125 mg delayed-release tablet taken orally two times a day, with or... Read more »
Henry J. Kaiser Family Foundation

Discontinuing Antibiotic Used to Prevent Opportunistic Infections Among HIV Patients Could Increase Risk of Malaria, Diarrhea

"Abruptly discontinuing co-trimoxazole -- an antibiotic used to prevent opportunistic infections in HIV-positive people -- can lead to a higher incidence of malaria and diarrhea compared with patients who keep on taking the drug," according to a... Read more »
U.S. Centers for Disease Control and Prevention

Drug to Treat HIV Treatment-Related Diarrhea Mired in Lawsuit

Napo Pharmaceuticals has filed a lawsuit against Salix Pharmaceuticals that has delayed availability of the drug Fulyzaq, which the two firms partnered in 2008 to develop. The U.S. Food and Drug Administration (FDA) approved Fulyzaq in 2012 for the... Read more »
Ask the Experts

hiv meds and diarrhea

Dear Dr. Young,Which hiv regiment(s) are least likely to cause diarrhea for a treatment naive person. I tend to have a lot of diarrhea and don't want hiv meds to add to this problem. Thank you very much....
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.Most currently recommended HIV medication regimen are very well tolerated in the majority of patients. Among current treatments, it's the protease inhibitor regimens, particularly when used with ritonavir boosting, that... Read more »

HIV and diarrhea

OK, this is new for me. I'm 42 and was diagnosed with HIV 5 months ago. I've been responding very well to Trizivir and Viramune, going from a vl of 11,500,000 (yes, that's correct) to 1100 and CD4s of 400 to about 1300. I've...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thank you for your question.Diarrhea is a common problem for many with HIV infection. My general approach to the issue is divided among several separtate fronts-- HIV, secondary complications or drug side effects.First, HIV itself can cause a... Read more »

HIV Diarrhea is ruining my life!

Dear Dr,I am 31 and have been HIV for a very long time, practically growing up with it. I have always been healthy and never gotten sick until recently over the past 2 years. On and off I have had bad diarrhea. More on then off. It is horrible. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I assume you have an an extensive GI work-up including looking for lactose deficiency, gluten sensitivity, parasites, etc? There are a number of new HIV medications soon to be available (such as the Merck integrase inhibitor) that should have quite... Read more »

Diarrhea - HIV- or GI-related?

My primary care physician is an ID Specialist. He wants me to see a GI specialist because he thinks my continued problem with diarrhea is GI-related and not HIV-related. I was diagnosed in 1991 and went on meds and was doing extremely well with...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Treatment with effective HIV meds can certainly mask HIV-related neuropathy. Increase visceral fat in the setting of HIV infection (+/- treatment) is a complicated situation. Exercise, diet, stopping or switching HIV meds, growth hormone or growth... Read more »
Connect With Others

diarrhea - sign of recent infection?

Posted by Anonymous, 1 Reply
I have had a few encounters with other men over the past few months. Giving and getting fellatio without taking cum(although maybe precum) and kissing and having analingus performed on me. That is it, nothing else. Anyway, I have developed really... Read more »

Question about Diarrhea Symptom

Posted by scared83, 1 Reply
When someone gets a symptom of Diarrhea, how bad is it normally? Is it on and off? I haven't been eating anything out of the ordinary or taking any meds and I seem to have to need to visit the bathroom twice daily and the stool is sometimes loose... Read more »

diarrhea in hiv

Posted by anonymous123, 3 Replies
can diarrhea be the only symptom for hiv or do u have to have multiple symptoms? Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, minerals, anti-oxidents and enzymes. My diarrhea went away in one and a half days and I... Read more »